Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 36, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 30, 2016, 6:31 PM CDT for Sebastian County, Arkansas; LeFlore County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2016, 6:31 PM CDT (23:31 UTC)
- Expired
- Mar 30, 2016, 7:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Sebastian County, AR, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 25 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 565 m²/s²
- 0-3 km storm-relative helicity
- 625 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
084
WUUS54 KTSA 302331
SVRTSA
ARC131-OKC079-310000-
/O.NEW.KTSA.SV.W.0036.160330T2331Z-160331T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
631 PM CDT WED MAR 30 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...
NORTHEASTERN LE FLORE COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 700 PM CDT
* AT 631 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
POTEAU...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORT SMITH... POTEAU...
GREENWOOD... POCOLA...
HACKETT... BONANZA...
MIDLAND... CAMERON...
JENNY LIND... EXCELSIOR...
SHADY POINT... ROCK ISLAND...
WITCHERVILLE... RYE HILL...
JENSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.
&&
LAT...LON 3502 9471 3509 9476 3535 9439 3513 9419
TIME...MOT...LOC 2331Z 242DEG 38KT 3510 9463
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
694
WWUS54 KTSA 302352
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
652 PM CDT WED MAR 30 2016
ARC131-OKC079-310002-
/O.EXP.KTSA.SV.W.0036.000000T0000Z-160331T0000Z/
SEBASTIAN AR-LE FLORE OK-
652 PM CDT WED MAR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SEBASTIAN AND
NORTHEASTERN LE FLORE COUNTIES WILL EXPIRE AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3502 9471 3509 9476 3535 9439 3513 9419
TIME...MOT...LOC 2350Z 242DEG 38KT 3510 9463
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 5:41 PM CDT, 50 minutes earlier.
Area forecast discussion, Mar 30, 5:41 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 541 PM CDT WED MAR 30 2016 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. At least scattered clouds at MVFR heights and thunderstorm potential will continue ahead of a dryline currently across the central third of Oklahoma. The dryline and a trailing cold front will move through later tonight and into tomorrow morning. Scattered thunderstorms could impact the eastern Oklahoma terminals through 03-04Z and the northwest Arkansas terminals through 06-07Z. A period of low clouds will be possible immediately behind the cold front at BVO, but otherwise, the main aviation effects of the cold front should be a wind shift from the SW to the WNW. && .PREV DISCUSSION... /ISSUED 347 PM CDT WED MAR 30 2016/ DISCUSSION... An upper level low was pushing into the Central Plains this afternoon. At the surface...the center of low pressure was over Eastern Kansas/Eastern Nebraska with a trailing cold front through Central Kansas and Western Oklahoma into Western Texas. Ahead of the cold front...scattered to widespread showers and thunderstorms continued to lift east northeast across the region. Some of these thunderstorms had become strong to severe at times thus far today. Closer to the front...skies across Central Oklahoma into parts of Eastern Oklahoma were scattering out...allowing for the atmosphere to try and re-destabilize after this mornings convection. Thus...ongoing convection across the CWA will continue to lift through the region...with an additional potential for strong to severe thunderstorms to redevelop along/near the cold front and move into the CWA this evening into tonight. All modes of severe weather remain possible into this evening..including an small tornado threat. A severe thunderstorm watch is currently in effect for Osage/Pawnee counties until 02z. The cold front is forecast to push into Eastern Oklahoma during the mid to late evening hours and into Northwest Arkansas by early morning Thursday. Behind the frontal passage...west to northwesterly winds will usher in drier air...thus tapering off precip chances from west to east with the movement of the front. Precip looks to exit with the departing front Thursday morning. Conditions Thursday look to be a little cooler with highs in the 60s/low 70s possible and westerly winds as the upper level trof axis moves across the Plains. Northerly upper level flow in the wake of the upper trof will allow for another quick moving upper level impulse to push through the region Thursday night. Behind this second system...northerly winds and near/slightly below seasonal average temperatures are forecast for Friday over the CWA. Extended model solutions continue to indicate the upper level flow becoming more west-northwesterly across the region with southerly surface winds returning to the CWA late in the week. These conditions will help to create a warming trend continuing into the start of the next work week. Highs by Monday look to warm back well into the 70s for most locations. A weak wave looks to move across the region Monday night into Tuesday...which could stall the warming trend for a day. However...a ridge of high pressure looks to move in right behind this wave...with warm conditions forecast to continue into the middle part of next week. && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...22
Hazardous weather outlook, Mar 30, 4:55 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT WED MAR 30 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 PM CDT WED MAR 30 2016 ...SEVERE WEATHER POTENTIAL WILL CONTINUE THROUGH THE EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...LATE AFTERNOON THROUGH TONIGHT. TORNADO. RISK...LIMITED. AREA...PRIMARILY NORTHEAST OKLAHOMA AND SOUTHEAST OKLAHOMA ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA THROUGH WESTERN ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED STRONG TO SEVERE THUNDERSTORMS WERE ONGOING LATE THIS AFTERNOON ACROSS PORTIONS OF EASTERN OKLAHOMA. THIS ACTIVITY HAS DEVELOPED AHEAD OF A DRY LINE ACROSS CENTRAL OKLAHOMA...WHERE THE ATMOSPHERE HAS BECOME VERY UNSTABLE. FORECAST WIND FIELDS ARE SUPPORTIVE OF AT LEAST A LIMITED TORNADO THREAT INTO THE EVENING HOURS...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. IN ADDITION...ANY STORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING LARGE HAIL. THIS ACTIVITY SHOULD BE EXITING EASTERN OKLAHOMA TOWARD MIDNIGHT AND WESTERN ARKANSAS AFTER 2 AM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK REMAINS LIKELY INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... A QUIET WEATHER PATTERN IS EXPECTED FOR LATE WEEK INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Mar 30, 5:22 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 4 N PAWHUSKA 36.73N 96.34W
03/30/2016 E1.50 INCH OSAGE OK PUBLIC
SIZE ESTIMATED FROM A PHOTO SHARED WITH US VIA FACEBOOK.
APPEARED TO BE JUST SMALLER THAN A GOLF BALL. TIME
ESTIMATED VIA RADAR.
&&
KAHLocal storm report, Mar 30, 5:36 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
536 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL COPAN 36.90N 95.93W
03/30/2016 E0.25 INCH WASHINGTON OK PUBLIC
TIME ESTIMATED BY RADAR
&&
AEJSpecial weather statement, Mar 30, 5:39 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
539 PM CDT WED MAR 30 2016
OKZ054-059-064-302330-
CREEK OK-PAWNEE OK-OSAGE OK-
539 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OSAGE...
SOUTHEASTERN PAWNEE AND NORTHWESTERN CREEK COUNTIES UNTIL 630 PM
CDT...
AT 538 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
YALE...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
CLEVELAND... MANNFORD...
DRUMRIGHT... OILTON...
JENNINGS... WESTPORT...
OSAGE... HALLETT...
TERLTON... MARAMEC...
SILVER CITY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3644 9645 3628 9633 3608 9630 3607 9629
3601 9628 3595 9662 3616 9662 3616 9682
3622 9682
TIME...MOT...LOC 2238Z 242DEG 26KT 3612 9678
69Local storm report, Mar 30, 5:40 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL COPAN 36.90N 95.93W
03/30/2016 E1.00 INCH WASHINGTON OK PUBLIC
RELAYED BY FOX23
&&
SFPSpecial weather statement, Mar 30, 6:18 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
618 PM CDT WED MAR 30 2016
OKZ076-302345-
LE FLORE OK-
618 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LE FLORE COUNTY
UNTIL 645 PM CDT...
AT 617 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
WISTER...MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
POTEAU... POCOLA...
SPIRO... ARKOMA...
PANAMA... CAMERON...
SHADY POINT... ROCK ISLAND...
SCULLYVILLE... BRADEN...
LAT...LON 3504 9445 3497 9483 3507 9488 3531 9452
3530 9451 3531 9450 3530 9450 3530 9449
3531 9448 3533 9449 3536 9444
TIME...MOT...LOC 2317Z 237DEG 39KT 3505 9476Special weather statement, Mar 30, 6:22 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT WED MAR 30 2016
OKZ054-055-059-060-064-310000-
CREEK OK-TULSA OK-PAWNEE OK-WASHINGTON OK-OSAGE OK-
622 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...SOUTHEASTERN
PAWNEE...WASHINGTON...NORTH CENTRAL CREEK AND NORTHWESTERN TULSA
COUNTIES UNTIL 700 PM CDT...
AT 621 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF HOMINY TO 2 MILES WEST OF WALNUT CREEK
STATE PARK TO 3 MILES SOUTHEAST OF TERLTON...AND MOVING NORTHEAST AT
40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
NORTHWESTERN TULSA... BARTLESVILLE...
SAND SPRINGS... SKIATOOK...
HOMINY... DEWEY...
CLEVELAND... MANNFORD...
BARNSDALL... SPERRY...
RAMONA... OCHELATA...
AVANT... WESTPORT...
VERA... OSAGE...
TERLTON... WALNUT CREEK STATE PARK...
KEYSTONE STATE PARK... TURLEY...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3693 9582 3653 9581 3620 9602 3609 9652
3634 9648 3644 9639
TIME...MOT...LOC 2321Z 228DEG 35KT 3640 9634 3626 9632 3616 9643
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:08 AM CDT | Special Weather Statement | TSA | Crawford | 37 min |
| Mar 30, 10:49 AM CDT | Special Weather Statement | TSA | Franklin, Sebastian | 41 min |
| Mar 30, 11:28 AM CDT | Special Weather Statement | TSA | Franklin | 32 min |
| Mar 30, 12:02 PM CDT | Special Weather Statement | TSA | Carroll, Madison | 43 min |
| Mar 30, 1:14 PM CDT | Special Weather Statement | TSA | Carroll, Franklin, Madison | 46 min |
| Mar 30, 10:59 AM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
| Mar 30, 11:19 AM CDT | Special Weather Statement | TSA | Creek | 26 min |
| Mar 30, 11:24 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 36 min |
| Mar 30, 11:47 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 27 min |
| Mar 30, 12:22 PM CDT | Special Weather Statement | TSA | Washington | 38 min |
| Mar 30, 1:12 PM CDT | Special Weather Statement | TSA | Okfuskee, Tulsa | 48 min |
| Mar 30, 1:33 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 42 min |
| Mar 30, 2:04 PM CDT | Special Weather Statement | TSA | Washington | 41 min |
| Mar 30, 2:19 PM CDT | Special Weather Statement | TSA | Okmulgee, Wagoner | 41 min |
| Mar 30, 3:00 PM CDT | Special Weather Statement | TSA | Kay | 45 min |
| Mar 30, 3:06 PM CDT | Special Weather Statement | TSA | Mayes, Wagoner | 39 min |
| Mar 30, 3:41 PM CDT | Special Weather Statement | TSA | Osage | 49 min |
| Mar 30, 3:53 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 37 min |
| Mar 30, 4:17 PM CDT | Tornado Warning | TSA | Osage | 28 min |
| Mar 30, 4:46 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 44 min |
| Mar 30, 5:06 PM CDT | Special Weather Statement | TSA | Osage | 54 min |
| Mar 30, 5:26 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| Mar 30, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 29 min |
| Mar 30, 5:39 PM CDT | Special Weather Statement | TSA | Pawnee | 51 min |
| Mar 30, 6:15 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 45 min |
| Mar 30, 6:18 PM CDT | Special Weather Statement | TSA | LeFlore | 27 min |
| Mar 30, 6:22 PM CDT | Special Weather Statement | TSA | Washington | 38 min |
| Mar 30, 6:27 PM CDT | Tornado Warning | TSA | Osage, Washington | 33 min |
| Mar 30, 6:35 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Tulsa, Washington | 55 min |
| Mar 30, 6:46 PM CDT | Tornado Warning | TSA | Osage, Pawnee, Tulsa | 44 min |
| Mar 30, 6:54 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 51 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.